Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Dendrites and light open mappings


Authors: Janusz J. Charatonik, Wlodzimierz J. Charatonik and Pawel Krupski
Journal: Proc. Amer. Math. Soc. 128 (2000), 1839-1843
MSC (1991): Primary 54C60, 54C65, 54E40, 54F50
DOI: https://doi.org/10.1090/S0002-9939-00-05693-8
Published electronically: February 25, 2000
MathSciNet review: 1787331
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: It is shown that a metric continuum $X$ is a dendrite if and only if for every compact space $Y$ and for every light open mapping $f: Y \to f(Y)$ such that $X \subset f(Y)$ there is a copy $X'$ of $X$ in $Y$ for which the restriction $f\vert X': X' \to X$ is a homeomorphism. Another characterization of dendrites in terms of continuous selections of multivalued functions is also obtained.


References [Enhancements On Off] (What's this?)

  • 1. J. Dugundji, Topology, Allyn and Bacon, Boston, 1966. MR 33:1824
  • 2. K. Kuratowski, Topology, vol. 2, Academic Press and PWN, New York, London and Warszawa, 1968. MR 41:4467
  • 3. J. Mioduszewski, Twierdzenie o selektorach funkcyj wielowartosciowych na dendrytach (A theorem on the selectors of multivalued functions on dendrites), Prace Mat. 5 (1961), 73-77, in Polish; Russian and English summaries. MR 24:A534
  • 4. G. T. Whyburn, Analytic topology, Amer. Math. Soc. Colloq. Publ. 28, Providence, 1942, reprinted with corrections 1971. MR 4:86b; MR 32:425
  • 5. D. C. Wilson, Open mappings of the universal curve onto continuous curves, Trans. Amer. Math. Soc. 168 (1972), 497-515. MR 45:7682

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 54C60, 54C65, 54E40, 54F50

Retrieve articles in all journals with MSC (1991): 54C60, 54C65, 54E40, 54F50


Additional Information

Janusz J. Charatonik
Affiliation: Mathematical Institute, University of Wrocław, pl. Grunwaldzki 2/4, 50-384 Wrocław, Poland; Instituto de Matemáticas, UNAM, Circuito Exterior, Ciudad Universitaria, 04510 México, D. F., México
Email: jjc@hera.math.uni.wroc.pl, jjc@gauss.matem.unam.mx

Wlodzimierz J. Charatonik
Affiliation: Mathematical Institute, University of Wrocław, pl. Grunwaldzki 2/4, 50-384 Wrocław, Poland; Departamento de Matemáticas, Facultad de Ciencias, UNAM, Circuito Exterior, Ciudad Universitaria, 04510 México, D. F., México
Address at time of publication: Department of Mathematics and Statistics, University of Missouri-Rolla, Rolla, Missouri 65409-0020
Email: wjcharat@hera.math.uni.wroc.pl, wjcharat@lya.fciencias.unam.mx, wjcharat@umr.edu

Pawel Krupski
Affiliation: Mathematical Institute, University of Wrocław, pl. Grunwaldzki 2/4, 50-384 Wrocław, Poland
Email: krupski@hera.math.uni.wroc.pl

DOI: https://doi.org/10.1090/S0002-9939-00-05693-8
Keywords: Continuum, dendrite, light, mapping, multifunction, open, selection
Received by editor(s): June 2, 1997
Received by editor(s) in revised form: August 30, 1997
Published electronically: February 25, 2000
Communicated by: Alan Dow
Article copyright: © Copyright 2000 American Mathematical Society

American Mathematical Society